MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 14; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L92514
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Stroke/CVA (1770); Pain (1994)
Date of Event 04/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Literature article entitled "fracture of the neck of a modern cementless, titanium femoral stem" written by emmanual gibon, md, phd and justin t.Deen, md published by arthroplasty today published online/accepted by publisher 3-apr-2020 was reviewed.The articles purpose was to present a case study of patient who experienced a acute hip pain approximately 8 years after a left tha.Case study: (b)(6) year old male who had a left hip replacement in 2012 via anterior approach.In late (b)(6) 2019, he felt a sudden pop in his left hip while playing golf.The patient hadn't experienced any symptoms prior to the event.Radiographs indicated a fractured femoral stem.Patient also presented with pain with palpation.Patient was scheduled for revision, but developed a stroke and pulmonary embolism within a week of the event.The stroke left him with a complete left hemiparalysis.During revision the stem was found to have evidence of ingrowth throughout.There was no evidence of impingement and no metal debris present.The femoral stem had fractured at the neck.They were unable to disengage the femoral head from the short segment of the trunnion, but there was visible evidence of corrosion.There was no evidence of polyethylene wear.A competitor stem and femoral head were placed at revision with the depuy cup and liner.Depuy products: corial amt stem standard offset (size 14), altrx 58mm polyethylene liner, pinnacle 58mm cup, and 36/+8.5 biolox delta ceramic head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Examination of both the provided x-ray images and pictures of the explanted device confirms a material fracture at the lower portion of the neck.A root cause cannot be determined using imagery.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: a device history record (mre) review, was not possible because the required lot code was not provided.H10 additional narrative: added: d10 (concomitant products).

Brand Name
CORAIL2 STD SIZE 14
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key11012543
Report Number1818910-2020-26988
Device Sequence Number14408732
Product Code KWA
UDI-Device Identifier10603295168805
UDI-Public10603295168805
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042992
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3L92514
Device Catalogue Number3L92514
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(ALTRX 58MM POLYETHYLENE LINER).; DLT TS CER HD 12/14 36MM +8.5.; PINN SECTOR W/GRIPTION 58MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR